Strong Wind, Forsyth
- When
- January 7, 7:00 AM EST to 8:00 PM EST
- Where
- Forsyth forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 36.131, -80.256 (the zone’s center; the record gives no point)
A very powerful upper level trough in combination with high wind in the low and mid levels of the atmosphere generated a prolonged period of strong damaging winds from 9 am in the morning through the afternoon and into the evening. Widespread power outages along with areas of damage were reported across much of Central North Carolina.
Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
A very powerful upper level trough in combination with high wind in the low and mid levels of the atmosphere generated a prolonged period of strong damaging winds from 9 am in the morning through the afternoon and into the evening. Widespread power outages along with areas of damage were reported across much of Central North Carolina. A band of convective showers which developed in the morning also generated damaging winds over portions of the eastern piedmont and coastal plain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jan 7, 7:00 AM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 700 AM EST WED JAN 7 2009 .SYNOPSIS... A WARM FRONT WILL PUSH NORTHWARD THROUGH MUCH OF CENTRAL NC THIS MORNING... AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON. THIS WILL BRING DRIER AND CHILLY CONDITIONS TO THE STATE TONIGHT THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 620 AM WEDNESDAY... COMPLEX WEATHER PATTERN TO AFFECT CENTRAL NC NEXT 24 HOURS. DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE ACROSS THE FAR NORTHERN COUNTIES. WARM FRONT IMMEDIATELY SOUTH OF A ROXBORO TO HENDERSON TO ROANOKE RAPIDS LINE. STRONG SLY FLOW BEHIND THE FRONT AND WEAKENING CAD REGIME SHOULD ALLOW FRONT TO SURGE FARTHER NORTH. THUS EXPECT VISIBILITIES TO IMPROVE SHORTLY ACROSS THE FAR NORTH. OTHERWISE BAND OF SHOWERS AND POTENTIAL FOR ISOLATED THUNDER ACROSS THE SOUTH EDGING EAST THROUGH THE NW AND SOUTHERN PIEDMONT AT 1115Z. STRONG GUSTY WINDS OCCURRING WITH THE PASSAGE OF THE BAND WITH INT AND GSO REPORTING GUSTS BETWEEN 30 AND 35 MPH. EXPECT SIMILAR CONDITIONS AS BAND OF CONVECTION PUSHES FARTHER EAST INTO THE HEART OF CENTRAL NC. IN FACT WITH THE CORE OF THE LOW LEVEL JET LYING ALONG OR JUST EAST OF HIGHWAY 1...COULD SEE GUSTS UP TO 45 OR 50 MPH WITH THIS BAND OF CONVECTION. TEMPS STILL A CHALLENGE AS WARM AIR HAS OVERWHELMED MOST OF THE AREA WITH MOST LOCALES SOUTH OF THE WARM FRONT IN THE MID TO UPPER 60S. DISCUSSION FROM 320 AM FOLLOWS... VERY STRONG LOW LEVEL JET (60-65KTS AT 925 MB) PROGGED TO CROSS THE EASTERN COUNTIES THIS MORNING. ONCE THE COLD FRONT CROSSES THE AREA EARLY THIS AFTERNOON...STRONG SUBSIDENCE IN WAKE OF THE SYSTEM WILL LIKELY TRANSFER STRONG WINDS TOWARD THE SURFACE WITH GUSTS 40 TO 45 MPH LIKELY. SINCE THE TOP SOIL IS SATURATED FROM RECENT RAINFALL...EXPECT SOME TREES AND POWER POLES TO BE TAKEN DOWN IN THESE WINDS LEADING TO POWER OUTAGES. DUE TO THESE FACTORS WILL MAINTAIN A WIND ADVISORY FROM 9 AM TO MIDNIGHT. IN THE TRIAD REGION AND ACROSS THE FAR NORTH...THE RESIDUAL COOL AIR MASS FROM THE RECENT CAD EVENT WILL PREVENT THE STRONGEST WINDS FROM MIXING TO THE SURFACE UNTIL THIS AFTERNOON. HOWEVER...FOR SIMPLICITY SAKE AND TO AVOID CONFUSION WITH A SEGMENTED ADVISORY...WENT AHEAD AND PLACED THESE AREA IN THE ADVISORY STARTING AT 9 AM. AGAIN...STRONGEST WINDS WILL LIKELY NOT AFFECT THIS REGION UNTIL THIS AFTERNOON. THIS MORNING...BAND OF CONVECTION WILL CROSS THE REGION AHEAD OF THE SURFACE COLD FRONT. DUE TO VERY STRONG WINDS JUST OFF THE SURFACE...THE STRONGER SHOWERS/ISOLATED THUNDER MAY BE ABLE TO TRANSFER THESE WINDS TO THE SURFACE...CAUSING ISOLATED DAMAGING WIND GUSTS. THIS THREAT APPEARS TO BE GREATEST ACROSS THE SOUTHERN PIEDMONT...SANDHILLS AND THE EASTERN PIEDMONT INTO THE COASTAL PLAIN. DUE TO THE FAST MOVEMENT OF THE INDIVIDUAL CELLS...ANY WARNINGS ISSUED WILL LIKELY COVER SEVERAL COUNTIES AT A TIME. FINALLY...TEMPS TODAY A CRAP SHOOT. TEMPS IN THE SANDHILLS AND SOUTHERN COASTAL PLAIN ALREADY NEAR PROJECTED FORECAST HIGHS...AND THE WARM FRONT MOVING NORTH OVER THE NORTHERN COUNTIES NOT HELPING MATTERS. WITH BAND OF CONVECTION THIS MORNING...MAY SEE TEMPS DROP INITIALLY THEN TEMPS RECOVER AS SW WINDS KICK-IN BEHIND EXITING SYSTEM. TONIGHT...PASSAGE OF INITIAL 850-700MB TROUGH THIS EVENING MAY CAUSE A FEW SHOWERS EARLY ACROSS THE NORTH. OTHERWISE WINDY WESTERLY FLOW WILL ADVECT COOLER DRIER AIR. EXPECT WINDS TO SUBSIDE BELOW ADVISORY CRITERIA BY MIDNIGHT. MIXING NEAR SURFACE WILL PREVENT AIR MASS FROM REALIZING FULL COOLING POTENTIAL. WENT WITH MIN TEMPS NEAR OR ON THE WARM SIDE OF GUIDANCE (MID/UPPER 30S NORTH TO LOWER 40S SE). && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 315 AM WEDNESDAY MODELS HAVE COME IN WETTER BETWEEN 2000-10000FT OVER THE REGION THU WITH THE PASSAGE OF ANOTHER DISTINCT MID LEVEL TROUGH. APPEARS TO BE ENOUGH LIFT THROUGH THE COLUMN TO GENERATE A FEW INSTABILITY SHOWERS. DUE TO THE COLD TEMPS ALOFT...MAY SEE A FEW SNOW SHOWERS ACROSS THE NORTH IN SPITE OF SURFACE TEMPS NEAR 40 DEGREES. FOR NOW....WILL HAVE POPS NO HIGHER THAN 20%. WINDS WILL BE BLUSTERY BUT NOT AS STRONG AS THOSE EXPECTED LATER TODAY. THURSDAY NIGHT THROUGH FRIDAY NIGHT....HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST. THIS WILL LEAD TO A TRANQUIL WEATHER PATTERN. WITH SURFACE HIGH IN VICINITY BY FRIDAY MORNING...WINDS SHOULD SUBSIDE TO NEAR CALM. IF SKIES REMAIN CLEAR...TEMPS SHOULD FALL INTO THE MID AND UPPER 20S. AS HIGH DRIFTS EAST FRIDAY AND FRIDAY NIGHT...AIR MASS WILL BEGIN TO MODIFY. HIGH TEMPS FRI BE CLOSE TO NORMAL WHILE MIN TEMPS FRIDAY NIGHT SHOULD BE A FEW DEGREES WARMER THAN THU NIGHT...ESPECIALLY IN THE WEST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 236 AM WEDNESDAY... THE MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A MOSTLY DRY COLD FRONTAL PASSAGE ON SATURDAY. JUST AS IN THE PREVIOUS RUNS... THE MAIN UPPER LEVEL DYNAMICS ARE FORECAST TO PASS WELL NORTH OF OUR REGION... WITH VERY LITTLE LOW LEVEL MOISTURE TRANSPORT IN THE LOWER LEVELS AHEAD OF THE FRONT. HOWEVER... THE 00Z/ECMWF CONTINUES TO INDICATE A SLIGHTLY BETTER CHANCE OF SHOWERS WITH THE FRONT... WITH LITTLE SUPPORT FROM THE 00Z/GFS. FOR NOW... WE WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS ON SATURDAY AT 20 PERCENT. SATURDAY SHOULD ALSO BE WARMER AS THE SW WINDS INCREASE AHEAD OF THE FRONT. IF THERE IS ENOUGH SUNSHINE... THE TEMPS COULD REACH INTO THE 60S EVEN IN THE NW PIEDMONT. WITH THE EXPECTED INCREASE IN MID AND HIGH LEVEL MOISTURE.... WE WILL MAINTAIN THE CURRENT 58-65 NW TO SE. A COLDER DRY N FLOW WILL FOLLOW THE FRONT SATURDAY NIGHT INTO SUNDAY. THE AIR MASS WILL BE OF MODIFIED POLAR ORIGIN. THE COLDEST AIR WILL REMAIN WEST OF THE APPALACHIANS UNTIL SUNDAY NIGHT AND MONDAY. SUNDAY TEMPS SHOULD BE A FEW DEGREES ABOVE NORMAL. LOWS 35-40 AND HIGHS SUNDAY 50-55 OR SO. FOR MONDAY... LOWS WILL DIP INTO THE 20S WITH HIGHS IN THE MID 40S TO NEAR 50 (VERY CLOSE TO THE 30 YEAR AVERAGE). MONDAY NIGHT AND TUESDAY: MODEL SPREAD CONTINUES TO BE OF CONCERN AND RESULTS IN A LOW CONFIDENCE FORECAST. AN INCREASINGLY +PNA PATTERN IS SUPPORTED WHICH SHOULD BUILD A WESTERN U.S. UPPER RIDGE AND DOWNSTREAM EASTERN U.S. TROUGH. BEFORE THIS OCCURS... THERE COULD STILL BE SOME INTERACTION OF AN OLD STALLED BAROCLINIC ZONE ALONG THE GULF COAST AND POSSIBLE EJECTION/INTERACTION OF THE SW US TROUGH WITH NORTHERN STREAM ENERGY. WE CONTINUE TO FAVOR ANY CYCLOGENESIS/FRONTAL WAVES REMAINING FAR ENOUGH SOUTH AND EAST OF CENTRAL NC TO KEEP OUR WEATHER DRY... BUT THE LACK OF RUN TO RUN AND MODEL TO MODEL CONTINUITY MAKES THIS A LOW CONFIDENCE FORECAST. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 700 AM WEDNESDAY... A PRE-FRONTAL LINE OF LOW TOPPED (LESS THAN 20K FEET) CONVECTION CONTINUED TO PUSH EAST THROUGH THE PIEDMONT AT 700 AM. A BRIEF PERIOD OF VERY HEAVY RAIN AND GUSTY WIND TO 40 MPH WILL ACCOMPANY THE LINE THROUGH THE KRDU AND KFAY AND KRWI TERMINALS BETWEEN 14Z-17Z. THE LINE HAD ALREADY PASSED KINT AND KGSO WHERE WINDS GUSTED TO 30KT OR SO. AFTER THE LINE PASSES... THERE WILL BE A PERIOD OF LIGHT RAIN SHOWERS FOR SEVERAL HOURS... WITH MVFR TO VFR CIGS. A STRONG COLD FRONT WILL PUSH EAST ACROSS THE REGION THIS AFTERNOON. THIS WILL SHIFT THE WINDS TO MORE WESTERLY AND REMAIN STRONG AND GUSTY (15-25KT WITH GUSTS TO 35KT). CIGS AND VSBYS WILL RETURN TO VFR BETWEEN 18Z-21Z. WINDS WILL REMAIN STRONG THROUGH AROUND 03Z/08 OR SO. VFR CONDITIONS ARE EXPECTED TONIGHT WITH LIGHT WEST WINDS. A RETURN TO GUSTY WESTERLY WINDS ARE EXPECTED ON THURSDAY. VFR CONDITIONS EXPECTED ON FRIDAY THEN ANOTHER COLD FRONT MOVING THROUGH THE AREA SATURDAY WITH BRIEF MVFR CEILINGS AND VISIBILITIES. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...WSS SHORT TERM...WSS LONG TERM...BADGETT AVIATION...BADGETT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 620 AM EST WED JAN 7 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 620 AM EST WED JAN 7 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE REGION THIS MORNING. THE STRONGER SHOWERS AND STORMS MAY PRODUCE ISOLATED DAMAGING WIND GUSTS UP TO 60 MPH. LATER THIS MORNING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. THESE WINDS MAY TOPPLE A FEW TREES AND POWER POLES LEADING TO A FEW POWER OUTAGES. WINDS WILL BEGIN TO DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. WSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 530 AM EST WED JAN 7 2009 NCZ021>023-038-039-073-074-083-084-071400- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 530 AM EST WED JAN 7 2009 ...A WET AND WINDY MORNING COMMUTE... A BAND OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT WILL CROSS THE TRIAD REGION AND THE SOUTHERN PIEDMONT BETWEEN 6 AM AND 8 AM. THESE HEAVY SHOWERS WILL REDUCE THE VISIBILITY AT TIMES TO JUST FEW HUNDRED FEET PLUS CAUSE WATER TO POND ON THE ROADS...LEADING TO AN INCREASE LIKELIHOOD OF HYDROPLANING. IN ADDITION...SOUTH WINDS AHEAD OF THIS BAND OF SHOWERS WILL BE QUITE STRONG...ESPECIALLY ACROSS THE SOUTHERN PIEDMONT THROUGH THE SOUTHERN EDGE OF THE TRIAD. SOUTH WINDS WILL GUSTS BETWEEN 30 AND 35 MPH. THESE GUSTY WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. WINDS WILL TEMPORARILY SUBSIDE BEHIND THE SHOWERS BUT ARE EXPECTED TO STRENGTHEN AGAIN LATER THIS MORNING AND CONTINUE THIS AFTERNOON THROUGH THIS EVENING BEHIND THE COLD FRONT. NCZ007>011-024>028-040>043-075>078-085-086-088-089-071400- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 530 AM EST WED JAN 7 2009 ...A WINDY MORNING COMMUTE... STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL FREQUENT LY GUSTS UP TO 30 MPH ACROSS THE REGION EARLY THIS MORNING. THESE GUSTY WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. A BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE REGION BETWEEN 9 AM AND 12 NOON. THE HEAVIER SHOWERS AND STORMS MAY PRODUCE WIND GUSTS AS HIGH AS 45 MPH. STRONG SOUTHWEST WINDS ARE EXPECTED TO OCCUR BEHIND THE SHOWERS LATE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 40 MPH ARE EXPECTED. WSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 640 AM EST WED JAN 7 2009 NCZ021>023-038-039-073-074-083-084-071401- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...WADESBORO...ROCKINGHAM 640 AM EST WED JAN 7 2009 ...A WET AND WINDY MORNING COMMUTE... A BAND OF HEAVY SHOWERS AHEAD OF A STRONG COLD FRONT WILL CONTINUE TO MOVE RAPIDLY NORTHEAST THROUGH THE WESTERN PIEDMONT INCLUDING THE PIEDMONT TRIAD AREA THROUGH 830 AM. THE MAIN PART OF THE LINE WILL MOVE ACROSS GUILFORD... DAVIDSON... EASTERN FORSYTH... RANDOLPH... STANLY... ANSON... AND MONTGOMERY COUNTIES BETWEEN 640 AM AND 740 AM. THIS INCLUDES GREENSBORO... HIGH POINT... LEXINGTON... TROY... ALBEMARLE... AND WADESBORO. A 20 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY THIS LINE. THESE HEAVY SHOWERS WILL REDUCE THE VISIBILITY AT TIMES TO JUST FEW HUNDRED FEET PLUS CAUSE WATER TO POND ON THE ROADS...LEADING TO AN INCREASE LIKELIHOOD OF HYDROPLANING. THE LINE WILL MOVE INTO THE BURLINGTON AREA BEFORE 730 AM. NCZ007>011-024>028-040>043-075>078-085-086-088-089-071401- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 640 AM EST WED JAN 7 2009 ...A WINDY THEN WET MORNING COMMUTE... STRONG SOUTH WINDS AHEAD OF A COLD FRONT WILL PRODUCE FREQUENT GUSTS UP TO 35 MPH ACROSS THE REGION EARLY THIS MORNING. THESE GUSTY WINDS WILL MAKE HANDLING OF HIGH PROFILE VEHICLES VERY DIFFICULT. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY IN OPEN AREAS SUCH AS ON BRIDGES AND OVERPASSES. A BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE REGION BETWEEN 800 AM AND 1100 AM FROM THE WEST. A 20 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH WILL ACCOMPANY THE LINE. THE LINE SHOULD REACH THE TRIANGLE AREA BETWEEN 830 AM AND 930 AM... THEN PROGRESS TOWARD FAYETTEVILLE... GOLDSBORO... AND ROCKY MOUNT BETWEEN 930 AM AND 1100 AM. BADGETT
The Roanoke radar (KFCX), 99 km away, was scanning. The volume nearest the first event began at 13:48 UTC.
31 strong wind, 10 thunderstorm wind, 9 high wind. Local standard time, as filed.
Several trees fell onto parked cars as well as power lines. Over a thousand people were without power at one point in the area.
Numerous trees were blown down countywide with the most number of trees damaged along High Rock Lake. A few homes suffered minor roof damage.
As many as 15 pine trees were blown down near Lizard Creek Road and Northern Cove Drive. The falling trees damaged one house and two cars. In addition several boat houses were lifted up and blown over.
Several trees were blown down near Creek Bridge and Oak Forest Road.
Several trees were blown down near Nighway 581 and Highway 97. A few were blocking the roadways.
One tree fell across Cooper Road near Andrews Chapel Road. Another tree fell on a car near the same location.
Two trees were blown down across White Oak Road near Marion.
A few trees were reported blown down in Kenly.
Power lines were brought down by falling trees in Hollister.
Several trees were blown down between Battleboro and Whitakers along Highway 301.
A few trees were blown down across Highway 33 just north of Tarboro.
Two trees were blown down in Scotland Neck on Carrot Lane.
High winds between 55 to 65 mph caused widespread tree damage and power outages across the county during the late afternoon and evening. The high winds completely destroyed an out building on Stamper Siding Road, near Scotland neck.
High winds between 55 to 65 mph created widespread wind damage across Wake county. Numerous trees were blown down countywide. Some of the worst damage occurred in Cary when 2 large oak trees fell onto 2 cars and a home. Over 4000 people were without power.
High winds between 55 to 65 mph created widespread wind damage across the county. Numerous trees were blown down countywide.
High winds between 55 to 65 mph created widespread wind damage across the county. Numerous trees were blown down countywide.
High winds between 55 to 65 mph created widespread wind damage across the county. Numerous trees were blown down countywide.
High winds between 55 to 65 mph created widespread wind damage across the county. Numerous trees were blown down countywide.
High winds between 55 to 65 mph created widespread wind damage across the county. Numerous trees were blown down countywide.
High winds between 55 to 65 mph created widespread wind damage across the county. Numerous trees were blown down countywide. Four people were injured when a tree fell onto a mobile home on Leisure Drive in Pinetops.|Winds also ripped the roof of another mobile home at Baker Mobile Home Park.
High winds between 55 to 65 mph created widespread wind damage across the county. Numerous trees were blown down countywide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2009Every state in 2009This day in weather historyWarnings in North Carolina, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139850, 139844, 139846, 139847, 139849, 139851, 139852, 139853, 139854, 139855, 139856, 139857, 139858, 139859, 139860, 139861, 139862, 139863, 139864, 139865, 139866, 139867, 139868, 139869, 139871, 139872, 139873, 139874, 139829, 139830, 139832, 139833, 139834, 139835, 139836, 139837, 139838, 139840, 139841, 139842, and more.